Jump to content

Photo

Quitting Yaz After A Week

yaz acne breakout depression

5 replies to this topic

#1 annalee88

annalee88

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 26-August 12

Posted 26 August 2012 - 03:29 AM

I've just started taking yaz about a week ago, but I've been getting some nasty side effects (cystic acne every where, severe nausea, depression, anxiety). I was wondering, since i"ve only taken it for about a week, will my acne return with vengeance once i get off it? i know people say to stick with it but i can't handle wanting to vomit at all times of the day and not being able to breathe. But I don't want more breakouts. I had pretty much clear skin with some minor breakouts, but the doc subscribed to me this to clear up the mild acne.

#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,105
    Likes: 440
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 26 August 2012 - 09:09 PM

I've just started taking yaz about a week ago, but I've been getting some nasty side effects (cystic acne every where, severe nausea, depression, anxiety). I was wondering, since i"ve only taken it for about a week, will my acne return with vengeance once i get off it? i know people say to stick with it but i can't handle wanting to vomit at all times of the day and not being able to breathe. But I don't want more breakouts. I had pretty much clear skin with some minor breakouts, but the doc subscribed to me this to clear up the mild acne.


The only reason Yaz can help clear acne is because of it contains a low dose of spironolactone (equivalent to about 15mg spironolactone). Its main proportion of birth control hormones are not really optimized to clear acne. I would recommend switching birth controls to a high-estrogen pill if you must be on birth control. If you're only on BC for acne, then just take a higher dose of spirnolactone directly. Many women clear acne on 100mg of spironolactone.

photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#3 xopinkparadiseox7

xopinkparadiseox7

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Gender:Female
  • Joined: 21-April 12

Posted 26 August 2012 - 11:42 PM

green gables-- i actually had the same problem with yaz. it made me break out horribly after a week being on it. i stuck it out for 8 months, and unfortunately no improvements. i have always had mild acne around my period, but i wanted that to go away, so i went onto the pill, which was yaz. unfortunately, this has merged my NOW moderately severe acne into a now never-ending horrible battle for the past year and a half. i keep breaking out consistently. i recently went on spironolactone for the past 6 months, and again, broke out even worse, and was consistently breaking out. had my hormone levels checked, and they were normal. not only was spironolactone breaking me out more, it thinned my skin out so much to the point i developed skin atrophy all over my cheeks, and a flare up of rosacea. everyone is different.

#4 annalee88

annalee88

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 26-August 12

Posted 27 August 2012 - 03:29 AM

green gables-- i actually had the same problem with yaz. it made me break out horribly after a week being on it. i stuck it out for 8 months, and unfortunately no improvements. i have always had mild acne around my period, but i wanted that to go away, so i went onto the pill, which was yaz. unfortunately, this has merged my NOW moderately severe acne into a now never-ending horrible battle for the past year and a half. i keep breaking out consistently. i recently went on spironolactone for the past 6 months, and again, broke out even worse, and was consistently breaking out. had my hormone levels checked, and they were normal. not only was spironolactone breaking me out more, it thinned my skin out so much to the point i developed skin atrophy all over my cheeks, and a flare up of rosacea. everyone is different.


oh wow i'm so sorry to hear that. i hear mixed reviews about yaz - i wanted to be hopeful and last it for a few more months in hopes that this was just an initial purging phase, but i was also so scared that it would just keep getting worse and worse. now i've decided not to take it, but my acne has not become any better.

#5 xopinkparadiseox7

xopinkparadiseox7

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Gender:Female
  • Joined: 21-April 12

Posted 28 August 2012 - 01:21 AM

yes, it is definitely insane! lol. Me too... that was the reason why i went on it in the first place... Posted Image I stuck with it so long because i heard you had to wait atleast 3-8 months for the IB to go away and your body to become adjusted..but that never happened with me, it just made everything so much worse! So, i went off of it and went on spironolactone because i heard again, great reviews about that! I had my hormone levels tested, and they are normal. I guess that's why my body could never adjust because my hormones were normal to begin with. It doesn't make sense at all, because my acne is always soooooo bad before that time of the month. Ahhh, annoying. Yes, well that was maybe the best choice for you! Although, i hear that some people clear at a month, some people 3, etc. etc. But, unfortunately for me, things just kept spiraling out of control, i broke out in places i never broke out in my life, and am still dealing with it, but that is from the spironolactone though. Your acne will subside soon... you weren't on it that long anyways to really mess things up, so just keep your head up girly Posted Image

Edited by xopinkparadiseox7, 28 August 2012 - 01:23 AM.


#6 bizz

bizz

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 130
    Likes: 5
About Me
  • Gender:Female
  • Joined: 17-June 10

Posted 16 March 2013 - 10:45 AM

xopinkparadiseox7: I am in your spot. Exactly in your spot. Skin horribly thinned due to aldactone (only 50 mg, but I've been on it since 2009). Admittedly I started laser hair removal and I suspect that might be another culprit in the perpetual hyperpigmentation/lack of elasticity in my cheeks, but I feel helpless. 

 

It wasn't even this bad nine months ago and I suspect my derm thinks I'm an ass. Retin-A breaks me out, even thought I've been on and off it since 2005, benzoyl peroxide is gross and only flattens pimples but leaves dark marks....hyperpigmentation is just as bad as acne and I'm scared to start Yaz but 100 mg of aldactone was making my hair fall out. I don't know what to do. 

I wish I'd just stayed on Accutane.

 

(Sorry, I don't know why the first paragraph is bold, I can't alter the font.)






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users